Forum · Hairy white tongue

Write a Reply
1 post
Was this reply useful? Learn more...
   
[-] FrankAmberCormorant9989 +0 points · 7 months ago

I have been using my bipap without fail for about five years now. Lately it seems that my dry mouth is becoming more prevalent and now I have what looks like a white rough tongue. Is getting a white hairy tongue a documented side affect of using a cpap or should I be looking for another cause? I just started trying biotene before I go to sleep and when I wake up to see if that helps.

570 posts
Was this reply useful? Learn more...
   
[-] wiredgeorge +0 points · 7 months ago Sleep Enthusiast

The white tongue issue is new to me. Maybe someone else can comment but dry mouth seems to be closely linked to mouth breathing especially when the mask doesn't cover the mouth. If it does, it could be your jaw is slackening as you are relaxed and you end up with your open mouth outside your mask (if it is full face). This problem is associated with increased water usage.

75 posts
Was this reply useful? Learn more...
   
[-] DrTonySoileau +0 points · 7 months ago

What your describing sounds a lot like candidiasis which is a yeast growing on your tongue. We have both good and bad bacteria in our mouth. The good bacteria control the levels of yeast. But if the good bacteria are reduced by dry mouth, antibiotics, and certain medications. It can be treated with antifungal medication easily. The important thing to do is figure out why its there in the first place so once treated it does not come back. I don't use CPAPs to treat sleep apnea. I treat with dental appliances. But I do see a lot of CPAP patients that come to me with this condition. Most are taking a lot of medication. So it could be from their meds or the CPAP is drying out their mouth, or both.

Dr Tony

Write a Reply
Please be advised that these posts may contain sensitive material or unsolicited medical advice. MyApnea.Org does not endorse the content of these posts. The information provided on this site is not intended nor recommended as a substitute for advice from a health care professional who has evaluated you.